MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PI AGBA PICC KIT: 3-L 6 FR X 55 CM W/VPS; INTRODUCER, CATHETER

ARROW INTERNATIONAL INC. ARROW PI AGBA PICC KIT: 3-L 6 FR X 55 CM W/VPS; INTRODUCER, CATHETER
Model Number IPN037307
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reported "port snapped off" while proning a patient.No patient harm reported.The catheter was replaced.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one picc catheter for analysis.Signs-of-use in the form of biological material was observed on the catheter body.The catheter body was intentionally severed directly below the 44cm mark.The severed portion was not returned for analysis.Additionally, the severed proximal luer hub was also not returned for analysis.Visual analysis revealed that the proximal extension line luer hub had separated from the catheter and was not returned for analysis.Because the separated luer hub was not returned, it cannot be determined if a portion of the extension line was still inside the luer hub.The catheter body length from the juncture hub to the point of separation measured 17 7/8".This indicates that 3 5/8"- 4 1/4" of the catheter body was severed and not returned for analysis (per catheter graphic).The proximal extension line outer diameter measured.094" which is within the specification limits of.093"-.097" per the proximal extension line extrusion graphic.The proximal extension line inner diameter measured.055" which is within the specification limits of.055"-.059" per the proximal extension line extrusion graphic.A manual tug test confirmed that the proximal and medial luer hubs were secure to their respective extension lines.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter.Excessive force can cause catheter breakage.If placement or withdrawal cannot be easily accomplished, an x-ray should be obtained and further consultation requested".The report of a separated extension line was confirmed through complaint investigation.Visual analysis revealed that the proximal extension line luer hub had separated from the catheter and was not returned.The catheter met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on the customer report and the sample received, the root cause cannot be determined without the separated proximal luer hub returned for analysis.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI AGBA PICC KIT: 3-L 6 FR X 55 CM W/VPS
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12478837
Report Number9680794-2021-00458
Device Sequence Number3821869
Product Code DYB
UDI-Device Identifier50801902120811
UDI-Public50801902120811
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberIPN037307
Device Catalogue NumberCDC-45563-VPS2
Device Lot Number13F21B0467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.; NOT REPORTED.